Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 175, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2004, 1:24 PM CDT for Trigg County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2004, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 12, 2004, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 AM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 2:40 AM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CDT SAT JUN 12 2004 MAIN FORECAST ISSUE THROUGH MONDAY IS PRECIP CHANCES. MODELS ARE IN GOOD AGREEMENT ON THE LARGE SCALE 500 MB PATTERN...BUT THATS WHERE THE AGREEMENT ENDS. ETA/GFS SURFACE PRESSURE PATTERNS SHOW MAJOR DIFFERENCES...ESPECIALLY AT 48 HOURS AND BEYOND. GIVEN THE VERY MOIST AND UNSTABLE AIR MASS OVER THE REGION...EVEN SUBTLE 500 MB FEATURES WILL BE IMPORTANT. HOWEVER...SINCE THE MODELS CANNOT HANDLE THESE FINE SCALE DETAILS MUCH BEYOND 12 HOURS...WILL FOCUS ON THE LARGE SCALE CHANGES. TODAY AND TONIGHT...THE MODELS INDICATE ONLY A SLIGHT SOUTHWARD SHIFT OF THE 500 MB WESTERLIES AS THE SOUTHEAST U.S. RIDGE FLATTENS OUT. THIS SHIFT WILL BE JUST ENOUGH TO ALLOW SOME WEAK IMPULSES TO MOVE NORTHEAST ACROSS THE LOWER OHIO VALLEY. SINCE ISOLATED CONVECTION HAS BEEN FORMING THE PAST FEW DAYS ALMOST UNDERNEATH THE RIDGE AXIS...THESE WEAK IMPULSES SHOULD GENERATE SCATTERED CONVECTION THROUGH THIS EVENING. AIR MASS WILL BE PRIMED FOR CONVECTION...WITH K INDICES HOVERING THE MID 30S AND PRECIP WATER VALUES NEAR 1.8 INCHES. CONVECTIVE INHIBITION SHOULD BE OVERCOME WITH STRONG DAYTIME HEATING TODAY AS SKIES START OUT CLEAR. HIGHS WILL BE BUMPED UP A FEW DEGREES CLOSER TO AVN MOS GUIDANCE...WHICH IS A COMPROMISE BETWEEN ETA AND NGM MOS. FOR SUNDAY AND SUNDAY NIGHT...PRECIP CHANCES APPEAR TO BE THE HIGHEST OF THE NEXT SEVERAL DAYS. ETA/GFS BOTH SHOW 500 MB TROUGHING INCREASING OVER WESTERN MO/EASTERN KS DURING THE DAY SUNDAY. THIS TROUGH WILL MOVE EAST ACROSS THE FORECAST AREA ON MONDAY. LARGE SCALE FORCING SHOULD BE PLENTY STRONG ENOUGH FOR SCATTERED TO NUMEROUS STORMS LATE SUNDAY INTO SUNDAY NIGHT. GIVEN VERY STRONG INSTABILITY /GFS SURFACE BASED CAPES NEAR 4000/...PULSE TYPE WIND AND HAIL EVENTS ARE POSSIBLE. ORGANIZED SEVERE WEATHER THREAT APPEARS LOW GIVEN THE FORECAST WIND PROFILES /0 TO 6 KM SHEAR AROUND 20 KNOTS/. BY 12Z TUESDAY...THE 500 MB TROUGH AXIS WILL BE EAST OF THE FORECAST AREA. WILL BEGIN TO TAPER DOWN PRECIP CHANCES ON MONDAY...WITH ONLY ISOLATED COVERAGE MONDAY NIGHT AND TUESDAY. AS MENTIONED ABOVE...THE BIGGEST MODEL DIFFERENCE IS IN THE SURFACE AND 850 MB FEATURES MONDAY AND BEYOND. THE GFS BRINGS A COLD FRONT ACROSS OUR REGION ON MONDAY...WHILE THE ETA SHOWS NEITHER THE FRONT NOR THE BUBBLE HIGH BEHIND IT. THE GFS HAS SHOWN VERY LITTLE RUN TO RUN CONSISTENCY WITH COLD FRONTAL PASSAGES DAY 3 AND BEYOND. BASED ON VERY MARGINAL UPPER LEVEL SUPPORT...AS WELL AS THE CLIMATOLOGY OF OUR REGION IN JUNE...WILL FOLLOW THE ETA SOLUTION. WILL BUMP UP TEMPERATURES AND DEW POINTS TUESDAY THROUGH THURSDAY. THIS IS SUPPORTED BY GFS MOS...EVEN THOUGH IT BRINGS A COLD FRONT ACROSS OUR AREA. NO PRECIP WILL BE FORECAST WEDNESDAY AS EAST/WEST 500 MB RIDGE AXIS BECOMES LOCATED FROM OKLAHOMA TO SOUTHERN KENTUCKY. NO CHANGES WILL BE MADE BEYOND WEDNESDAY. GFS TRIES TO DEVELOP A 500 MB TROUGH OVER THE EASTERN STATES LATE IN THE WEEK. WILL MAINTAIN LOW POPS LATE IN THE WEEK AS 500 MB HEIGHTS FALL. WILL ALSO MAINTAIN THE GRADUAL COOLING TREND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Jun 12, 4:24 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 424 AM CDT SAT JUN 12 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 424 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY AND TONIGHT MAY REACH SEVERE LEVELS...PRODUCING A FEW DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO EVANSVILLE INDIANA. SOUTH OF THE SLIGHT RISK AREA...ANY SEVERE WEATHER OCCURRENCES WILL BE ISOLATED AT MOST. MINOR FLOODING CONTINUES ALONG PORTIONS OF THE OHIO RIVER. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...WITH SOME STORMS POSSIBLY REACHING SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY OVER MUCH OF THE OUTLOOK AREA...MAINLY NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO HOPKINSVILLE KENTUCKY. AGAIN...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO LIKELY IN THE STORMS. THERE WILL BE A LULL IN THE STORMS TUESDAY AND WEDNESDAY...BEFORE STORMS INCREASE AGAIN LATE IN THE WEEK. STORMS LATE IN THE WEEK MAY BE STRONG. ALL POINTS ALONG THE OHIO RIVER ARE FORECAST TO BE UNDER FLOOD STAGE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ANY TIME THROUGH MONDAY. SPOTTERS...ESPECIALLY THOSE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...ARE ASKED TO BE READY TO ACTIVATE. YORK
In the hours before
Special weather statement, Jun 12, 11:39 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1139 AM CDT SAT JUN 12 2004 ILZ088>094-KYZ001>013-015>017-021-022-MOZ087-110>112-114-121800- ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CAPE GIRARDEAU MO- CARLISLE KY-CHRISTIAN KY-CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL- HICKMAN KY-HOPKINS KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY- MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO- POPE IL-PULASKI IL-SCOTT MO-STODDARD MO-TODD KY-TRIGG KY-UNION IL- WEBSTER KY- 1139 AM CDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS... AT 1135 AM...PADUCAH DOPPLER RADAR CONTINUED TO DETECT NUMEROUS STRONG THUNDERSTORMS OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND WESTERN KENTUCKY. MOST OF THE ACTIVITY WAS ALONG AND SOUTH OF A LINE FROM SHAWNEETOWN ILLINOIS TO POPLAR BLUFF MISSOURI. THE INDIVIDUAL STORMS WERE MOVING EAST AROUND 30 MPH. THE STRONGER STORMS WILL LIKELY PRODUCE WINDS 40 TO 50 MPH. THESE WINDS MAY EVEN OCCUR A FEW MILES AWAY FROM THE PARENT THUNDERSTORM ACTIVITY. GUSTY WINDS OF THIS NATURE CAN BLOW AROUND LOSE OBJECTS SUCH AS YARD ITEMS...AND CAN EVEN BRING A TREE OR TWO DOWN. STAY TUNED FOR LATER STATEMENTS...AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED...FOR A SEVERE THUNDERSTORM.
Local storm report, Jun 12, 11:50 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG 4 N MOUNDS 37.17N 89.20W
06/12/2004 PULASKI IL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS PORTIONS OF THE VILLA
RIDGE COMMUNITY.
&&
SMITTYLocal storm report, Jun 12, 12:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG PRINCETON 37.11N 87.88W
06/12/2004 CALDWELL KY EMERGENCY MNGR
LARGE TREE FELL ON VEHICLE, LARGE TREE LIMBS DOWN ALSO.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:19 AM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 41 min |
| Jun 12, 11:42 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 48 min |
| Jun 12, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 44 min |
| Jun 12, 5:16 PM CDT | Tornado Warning | PAH | Johnson | 29 min |
| Jun 12, 12:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 41 min |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 49 min |
| Jun 12, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 45 min |
| Jun 12, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 43 min |
| Jun 12, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 37 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 62 min |
| Jun 12, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 34 min |
| Jun 12, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 51 min |
| Jun 12, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 57 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 34 min |
| Jun 12, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.